University of Oulu

Igor Konnov, Aleksey Kashuba, Erkki Laitinen, Application of Market Equilibrium Models to Optimal Resource Allocation in Telecommunication Networks, WSEAS Transactions on Communications, ISSN / E-ISSN: 1109-2742 / 2224-2864, Volume 15, 2016, Art. #34, pp. 309-316

Application of market equilibrium models to optimal resource allocation in telecommunication networks

Saved in:
Author: Konnov, Igor1; Kashuba, Aleksey2; Laitinen, Erkki3
Organizations: 1Kazan Federal University, Department of System Analysis and Information Technologies, Kazan 420008, RUSSIA
2LLC ”AST Povolzhye”, Institute of Mechanical Engineering, Kazan, 420029, RUSSIA
3University of Oulu, Department of Mathematical Sciences, 90014 Oulu, FINLAND
Format: article
Version: published version
Access: open
Online Access: PDF Full Text (PDF, 0.2 MB)
Persistent link:
Language: English
Published: World Scientific and Engineering Academy and Society, 2016
Publish Date: 2016-12-14


We consider several problems of optimal resource allocation in telecommunication networks and show that they can be formulated as market equilibrium models. This approach enables us to create simple and efficient solution methods. Next, we consider such a resource allocation problem for a provider of a wireless communication network divided into zones (clusters). The network manager aims to distribute some homogeneous resource (bandwidth) among users of several zones in order to maximize the total network profit, which takes into account payments from users and implementation costs. As a result, we obtain a convex optimization problem involving capacity and balance constraints. By using the dual Lagrangian method with respect to the capacity constraint, we reduce the initial problem to a suitable one-dimensional problem, so that calculation of its cost function value leads to independent solution of zonal problems, treated as two-side market equilibrium models with one trader. We show that solution of each zonal problem can be found exactly by a simple arrangement type algorithm even in the case where the trader price is not fixed. Besides, we suggest ways to adjust the basic problem to the case of moving nodes. Some results of computational experiments confirm the applicability of the new method.

see all

Series: WSEAS transactions on communications
ISSN: 1109-2742
ISSN-E: 2224-2864
ISSN-L: 1109-2742
Volume: 15
Pages: 309 - 316
Type of Publication: A1 Journal article – refereed
Field of Science: 111 Mathematics
Funding: The research was supported by the RFBR grant, project No. 16-01-00109a and by grant No. 297689 from Academy of Finland.
Academy of Finland Grant Number: 297689
Detailed Information: 297689 (Academy of Finland Funding decision)
Copyright information: Published in this repository with the kind permission of the publisher.